Couldn't find what you looking for?

TRY OUR SEARCH!

Hi guys, I have type 2 diabetes and my blood glucose is going too low. I seem to have a real problem with hypos and for some reason I can't get a handle on it. I'm taking insulin, basal and fast-acting with meals. I think this suggests to me that I need to adjust my insulin to a lower dose. I'm following what my diabetes manager set up for me in terms of a correction factor but I always seem to miss the mark. Maybe for every 2 units I need to add I probably should only add 1. Anyone have any suggestion out there. It would be greatly appreciated. Thanks.

Loading...

Hello, I have type 2 diabetes as well and in the beginning I had the same problem. I suppose cutting your correction dose in half is one way to solve the problem but you can always do a quick fix. You should have some sugar tablets with you whether at home or away from home. I've found that taking 3 to 4 sugar pills works and that is convenient. Sometimes I've used fruit juice (about 4 ounces) or a cup of low fat milk. If there is some honey or regular sugar available try taking 1 to 2 teaspoons of that. I really like taking honey because I really like the taste of it. This is particularly nice in a hot cup of tea. Some people are into Jelly Babies and they are good too (nice flavor) but I find that they stick to my teeth so I tend to stay away from them. Lemon drops are good if you like lemon flavor.

 

You might want to get back with your diabetes manager and see if you can change your basal and fast-acting doses if that makes you feel more comfortable. They really should be adjusted properly. I use honey or sugar tablets because my activities are irregular during the week and the quick-fix is best for me under those circumstances.

Reply

Loading...